MAUDE Adverse Event Report: STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 14 HOLE / L229MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 14 HOLE / L229MM; PLATE, FIXATION, BONE
Model Number 627464S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the device, implanted in (b)(6) 2022 on a patient suffering from pseudo-arthrosis of the left tibia, broke".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the plate is broken apart as complained.The device inspection revealed the following: the visual inspection shows that the plate is broken apart at the third shaft locking hole on the distal side of the plate.There are scratches all over the plate, but afterwards it cannot be defined if these damages were caused during insertion or extraction.The microscopic examination of the fracture surface reveals the fracture to be a typical fatigue fracture evident by a smooth topography.Lines of rest are visible on both sides of the fracture.There are shiny surfaces on both fracture faces, which indicates that the fragments rubbed against each other after the breakage.The rest of the fracture face has the typical view of a fatigue fracture with an uniform fine-grained texture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.There was no additional information, like x-rays, operation reports, implant date, patient history or activity, provided.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that fatigue did lead to the breakage of the device.In this relation following statement of the axsos 3 implants instructions for use (v15300 rev.Aa, 04-2021) can be mentioned: ¿the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular postoperative examinations (e.G.X-ray checks) are advisable" if more information is provided, the case will be reassessed.

Brand Name
DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 FOR LEFT TIBIA 14 HOLE / L229MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16223523
Report Number0008031020-2023-00027
Device Sequence Number5542711
Product Code HRS
UDI-Device Identifier07613327081923
UDI-Public07613327081923
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2026
Device Model Number627464S
Device Catalogue Number627464S
Device Lot NumberH44057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown